Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 3, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Mar 13, 2019, 3:27 PM CDT for Valley County, Nebraska. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 13, 2019, 3:27 PM CDT (20:27 UTC)
- Expired
- Mar 13, 2019, 11:15 PM CDT
- In force
- 8 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Valley County, NE
The radar
The North Platte radar (KLNX), 142 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 4:45 PM CDT | HEAVY RAIN 2.2 | 1 Wnw North Loup, NE | MESONET STATION NLPN1, 1 WNW NORTH LOUP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391 WGUS53 KGID 132027 FFWGID NEC175-140415- /O.NEW.KGID.FF.W.0003.190313T2027Z-190314T0415Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Hastings NE 327 PM CDT WED MAR 13 2019 The National Weather Service in Hastings has issued a * Flash Flood Warning for... Rain and Snowmelt in... Valley County in central Nebraska... * Until 1115 PM CDT Wednesday. * At 319 PM CDT, emergency management reported flooding from an ice jam in Arcadia as well as flooding along the north Loup river in Ord. Additional flooding is occurring along Mira creek in North Loup. More than one inch of rain has already fallen across much of Valley county today, and additional rainfall is expected with isolated thunderstorms through the evening hours. Flash flooding is expected with this additional rainfall on top of already saturated and frozen soils draining into already swollen rivers and creeks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Move to higher ground now. Act quickly to protect your life. && LAT...LON 4174 9875 4139 9875 4140 9921 4174 9921 $$ Rossi
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Mar 13, 3:24 PM CDT, 3 minutes earlier.
Area forecast discussion, Mar 13, 3:24 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
324 PM CDT Wed Mar 13 2019
.SHORT TERM...(This evening through Thursday)
Issued at 307 PM CDT Wed Mar 13 2019
The main rain shield has moved to the north of the forecast area
this afternoon. There are some showers that have developed along and
north of the state line. To the south of the state line, there is
some sunshine.
All of this sets things up for the afternoon. The sun in north
central Kansas will create some instability and there will be a
chance for showers and thunderstorms developing in the vicinity of
the surface low and warm front. There is still enough CAPE that
there could be some strong to severe thunderstorms for a time this
afternoon. The window of opportunity is somewhat small with the sun
going down and losing the heating.
The next concern becomes the change over to snow. Models are fairly
consistent this afternoon that the cold air starts to move into the
area around dark tonight, then spreads across the area during the
night. There could be a few patches of freezing rain as the
precipitation changes from rain to snow tonight. With the wind, when
there is snow, there will be blowing snow which will reduce
visibility. The snow will continue through much of the night for
much of the Nebraska portion of the forecast area.
Models are also fairly consistent with the heavier snow ending
during the morning and mainly lighter snow during the afternoon
before coming to an end.
Another consideration will be when the surface low moves through the
forecast area this afternoon and evening, the winds will turn to the
north or northwest and start to increase. Winds at 850mb are 50 to
65 knots this evening and into Thursday. Expect very windy
conditions across the area through Thursday. The wind will cause
areas of blowing snow in the area with the greatest snowfall.
.LONG TERM...(Thursday night through Wednesday)
Issued at 307 PM CDT Wed Mar 13 2019
The snow should have ended during the afternoon Thursday but a
couple of the models continue to have some light precipitation
nearby Thursday night. Expect that at most, there will only be some
flurries for the majority of the area and ending early in the
evening. The skies should be clearing during the night. Winds are
expected to be breezy through the night.
Friday through Monday is expected to be a dry period. There will be
a surface high that moves through the area and temperatures are
expected be around normal for this time of year.
The next upper level wave will affect the area Monday night into
Wednesday. There could be some on and off precipitation. With the
temperatures warmer during the day and cooler at night it could be
some rain and snow at times.
&&
.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Thursday)
Issued at 1224 PM CDT Wed Mar 13 2019
The main rain shield has moved out, but there will be showers
developing this afternoon. Precipitation will mix with or change
to snow during the evening, and could be done toward the end of
the TAF period.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Warning from 2 AM to 10 PM CDT Thursday for NEZ041-
047>049-062>064-075>077-085>087.
Winter Weather Advisory from 2 AM to 10 PM CDT Thursday for
NEZ041-047>049-062>064-075>077-085>087.
Winter Storm Warning from 10 PM this evening to 10 PM CDT
Thursday for NEZ039-040-046-060-061-072>074.
High Wind Warning from 10 PM this evening to 10 PM CDT Thursday
for NEZ082>084.
Winter Weather Advisory from 10 PM this evening to 10 PM CDT
Thursday for NEZ082>084.
KS...High Wind Warning from 2 AM to 10 PM CDT Thursday for KSZ007-019.
Winter Weather Advisory from 2 AM to 10 PM CDT Thursday for
KSZ007.
High Wind Warning from 10 PM this evening to 10 PM CDT Thursday
for KSZ005-006-017-018.
Winter Weather Advisory from 10 PM this evening to 10 PM CDT
Thursday for KSZ005-006.
&&
SHORT TERM...JCB
LONG TERM...JCB
AVIATION...JCBHazardous weather outlook, Mar 13, 10:10 AM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 1010 AM CDT Wed Mar 13 2019 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 141200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 1010 AM CDT Wed Mar 13 2019 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. A powerful storm system will continue to promote multiple weather concerns. A Flood Watch remains in effect for the entire outlook area through tonight. Various Flood Warnings and Advisories are in effect. Please refer to the Watch, Warning and Advisory statements for more details. Thunderstorms remain possible through early this evening across the area. While most storms should not be severe, there is a Marginal Risk that a few strong to severe storms could develop mainly between 3 and 8 PM. Should this occur, the main threats would include hail to around quarter size and wind gusts to around 60 MPH. A brief tornado cannot be completely ruled out, but this is considered a very small possibility. In addition today, south-southeast winds will become fairly strong in north central Kansas, with sustained speeds around 30 MPH and gusts of 40 to 50 MPH. Late tonight into Thursday, rain will change to snow from west to east. Total snow accumulations through Thursday of generally 1 to 3 inches are expected across most of the outlook area. No matter how much snow falls, significant visibility reductions are likely, as the entire outlook area will observe intense northwest winds, gusting to around 65 MPH. As a result of these snow and high wind concerns, the entire outlook area is under a combination of Winter Storm Warnings, Winter Weather Advisories and High Wind Warnings. Please refer to these statements for more information. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday into Thursday evening, the entire outlook area remains under a combination of Winter Storm Warnings, Winter Weather Advisories and High Wind Warnings. Please refer to these statements for more information. Flooding of various rivers, streams and low-lying areas will likely continue through Thursday, and perhaps for a few days beyond that, until water levels subside. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but any reports of flooding, severe thunderstorm activity, or snow totals would be appreciated over the next few days. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Local storm report, Mar 13, 11:28 AM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1128 AM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HEAVY RAIN GREELEY 41.55N 98.53W
03/13/2019 M2.20 INCH GREELEY NE CO-OP OBSERVER
STORM TOTAL AT OF 11:15AM. 6 INCHES OF SNOW
DEPTH MELTED WITH RAINFALL THIS MORNING.
&&The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 9:53 PM CDT | Areal Flood Advisory | GID | Greeley | 13 hr |
| Mar 13, 4:33 AM CDT | Winter Storm Warning | GID | Adams, Buffalo, Clay, Dawson, Gosper, Greeley and 9 more | 17 hr |
| Mar 13, 4:33 AM CDT | Winter Weather Advisory | GID | Adams, Clay, Fillmore, Franklin, Furnas, Hall and 10 more | 25 hr |
| Mar 13, 7:25 AM CDT | River Flood Warning | GID | Buffalo, Sherman | 5 days |
| Mar 13, 7:57 AM CDT | Areal Flood Warning | GID | Howard | 119 min |
| Mar 13, 8:26 AM CDT | Areal Flood Warning | GID | Buffalo, Sherman | 75 min |
| Mar 13, 8:35 AM CDT | River Flood Warning | GID | Nance | 54 hr |
| Mar 13, 8:37 AM CDT | River Flood Warning | GID | Nance | 3 days |
| Mar 13, 8:48 AM CDT | River Flood Warning | GID | Buffalo | 4 days |
| Mar 13, 8:48 AM CDT | River Flood Warning | GID | Buffalo, Hall, Howard | 4 days |
| Mar 13, 9:08 AM CDT | Areal Flood Warning | GID | Buffalo | 81 min |
| Mar 13, 9:09 AM CDT | River Flood Warning | GID | Howard | 37 hr |
| Mar 13, 9:38 AM CDT | Areal Flood Warning | GID | Greeley, Sherman, Valley | 53 min |
| Mar 13, 9:43 AM CDT | Areal Flood Warning | GID | Dawson | 49 min |
| Mar 13, 9:49 AM CDT | River Flood Warning | GID | Clay, Nuckolls | 3 days |
| Mar 13, 9:54 AM CDT | Areal Flood Warning | GID | Howard, Merrick, Nance, Polk | 38 min |
| Mar 13, 10:01 AM CDT | Areal Flood Warning | GID | Clay, Fillmore | 32 min |
| Mar 13, 10:07 AM CDT | River Flood Warning | GID | Nance | 46 hr |
| Mar 13, 10:20 AM CDT | River Flood Warning | GID | Hall, Hamilton, Merrick | 4 days |
| Mar 13, 10:25 AM CDT | Areal Flood Warning | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 54 hr |
| Mar 13, 10:33 AM CDT | River Flood Warning | GID | Howard | 3 days |
| Mar 13, 10:56 AM CDT | Flash Flood Warning | GID | Nance | 5 hr |
| Mar 13, 10:59 AM CDT | Flash Flood Warning | GID | Valley | 4 hr |
| Mar 13, 2:22 PM CDT | River Flood Warning | GID | Buffalo | 5 days |
| Mar 13, 3:49 PM CDT | Flash Flood Warning | GID | Greeley, Howard, Merrick, Nance | 8 hr |
| Mar 13, 5:17 PM CDT | River Flood Warning | GID | Hall | 8 days |
| Mar 13, 5:25 PM CDT | Special Weather Statement | GID | Buffalo | 50 min |
| Mar 13, 5:44 PM CDT | Special Weather Statement | GID | Valley | 46 min |
| Mar 13, 6:06 PM CDT | Flash Flood Warning | GID | Sherman | 62 min |
| Mar 13, 6:42 PM CDT | Flash Flood Warning | GID | Howard | 5 hr |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.